MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TCSE-F
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Optical Problem (3001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 04/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrioventricular reentrant tachycardia procedure, the left ventricle ruptured causing a cardiac tamponade requiring a sternotomy to control the bleeding.The catheter was introduced through the aorta and the tacticath catheter was positioned in the lateral isthmus with an average of 60-70 grams of force.The physician was advised that the catheter had too many grams of force, but it was alleged that the force was higher than what was actually occurring.After 1 second of rf, the tachycardia stopped but ablation was continued for a minute and a half reaching an lsi of 11.2.Right after the patient started feeling dizzy and with a heavy pressure on their chest.An echocardiogram confirmed the left ventricle was ruptured with the ablation catheter and a cardiac tamponade developed.An emergency sternotomy was performed to control the bleeding.During reparative surgery, a hole was found on the ventricular aspect of the mitral valve.It was repaired and the patient is at the icu recovering.There were no alleged issues with any abbott devices.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3, h6, h11.The results of the investigation are inconclusive since the device was not returned for analysis; however, the log files from the tactisys quartz system were returned.The log file analysis concluded that the tacticath catheter performed as intended.The optical fibers met specifications, the recorded temperatures indicated cooling during rf ablation, and contact force measurements were displayed throughout the duration of the log files.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported cardiac tamponade remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE F
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key22019516
Report Number3008452825-2025-00221
Device Sequence Number8804915
Product Code OAE
UDI-Device Identifier05415067027696
UDI-Public(01)05415067027696(10)10481485(17)260131
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P130026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA-TCSE-F
Device Catalogue NumberA-TCSE-F
Device Lot Number10481485
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale